Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 17, 2018, 6:55 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2018, 6:55 PM MDT (00:55 UTC)
- Expired
- May 17, 2018, 7:45 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:25 PM MDT | TSTM WND GST 60 | 14 Sw Oshkosh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
| May 17, 4:57 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
783
WUUS53 KLBF 180055
SVRLBF
NEC049-069-180145-
/O.NEW.KLBF.SV.W.0060.180518T0055Z-180518T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
655 PM MDT THU MAY 17 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Garden County in the Panhandle of Nebraska...
Deuel County in the Panhandle of Nebraska...
* Until 745 PM MDT
* At 654 PM MDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Northport to near Lorenzo,
moving northeast at 30 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Lisco, Barton, Crescent
Lake National Wildlife Refuge, Rackett, Dogtown Flats, Intersection
of Highway 27 and 9 Mile Road, Deer Lake, Britton Lake, Ash Hollow
State Historical Park, Richardson Lake, Miles Lake, Mumper, Mount
Vernon, Herman Lake, Goldeneye State Wildlife Management Area and
Adams Flats.
This includes the following highways...
Highway 92 between mile markers 115 and 118.
Interstate 80 in Nebraska between mile markers 78 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10267 4200 10230 4142 10206 4101 10205
4101 10262 4139 10261 4140 10264 4174 10264
4175 10267 4177 10268
TIME...MOT...LOC 0054Z 222DEG 25KT 4178 10297 4101 10300
HAIL...0.75IN
WIND...70MPH
$$
Kulik1 follow-up statement
351
WWUS53 KLBF 180116
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
716 PM MDT THU MAY 17 2018
NEC049-069-180145-
/O.CON.KLBF.SV.W.0060.000000T0000Z-180518T0145Z/
Garden NE-Deuel NE-
716 PM MDT THU MAY 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR GARDEN AND DEUEL COUNTIES...
At 716 PM MDT, severe thunderstorms were located along a line
extending from 13 miles south of Alliance Airport to 8 miles south of
Lodgepole, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Lisco, Barton, Crescent
Lake National Wildlife Refuge, Rackett, Dogtown Flats, Intersection
of Highway 27 and 9 Mile Road, Deer Lake, Britton Lake, Ash Hollow
State Historical Park, Richardson Lake, Miles Lake, Mumper, Mount
Vernon, Herman Lake, Goldeneye State Wildlife Management Area and
Adams Flats.
This includes the following highways...
Highway 92 between mile markers 115 and 118.
Interstate 80 in Nebraska between mile markers 78 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10267 4200 10230 4142 10206 4101 10205
4101 10262 4139 10261 4140 10264 4174 10264
4175 10267 4177 10268
TIME...MOT...LOC 0116Z 236DEG 49KT 4185 10279 4103 10267
HAIL...0.75IN
WIND...70MPH
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:34 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 17, 5:34 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Thu May 17 2018 .SHORT TERM...(This evening through Friday) Issued at 344 PM CDT Thu May 17 2018 An upper trough was positioned across the Great Basin late this afternoon. Disturbances on the downstream side of this trough along the Central and Northern High Plains will lift northeast overnight. Across western Nebraska, scattered thunderstorms in the panhandle will move east and should expand in coverage. A low level jet is expected to sustain thunderstorm development. The latest HRRR and NAM models do not develop deep convection southward into southwest Nebraska. However, southeastward development is expected. Any storms this evening would favor large hail and gusty winds, with a transition more towards brief heavy rain and gusty winds as system coverage increases. Much of the thunderstorms should remain west of highway 83 before midnight, then progress eastward overnight. With the atmosphere fairly moist with precipitable water values from an inch up to 1.25 inches, locally heavy rainfall over an inch is possible. On Friday, scattered showers are expected mainly east of highway 83 during the morning, with a chance further west. In the afternoon, thunderstorms expected to develop, especially after 21z, ahead of the advancing upper trough. Focus will be along a weak front aloft, with models indicating initiation from between Valentine through Bassett south through Mullen and Thedford. A few storms by late afternoon could be severe. .LONG TERM...(Friday night through Thursday) Issued at 344 PM CDT Thu May 17 2018 The upper trough will advance into most of western Nebraska as a closed lows deepens in northeast Colorado. Likely to categorical POPs with widespread showers and thunderstorms expected as a cold front advances southeast overnight. With precipitable water values remaining high up to 1.25 inches, and fairly widespread showers and thunderstorms, areas of heavy rainfall expected. One to 1.5 inches of rainfall is forecast most of the forecast area, with local amounts near 2 inches. Chances increase that at least localized minor flooding will occur. A few storms could also be severe during the evening. On Saturday and Saturday night, the upper trough and closed low will move across. While strong or severe storms are not expected, the threat for showers and a few thunderstorms will continue. Additional rainfall of a quarter to half inch is expected, with locally up to an inch possible. Therefore, some continued chances for heavy rainfall and localized minor flooding could continue. Much cooler, with highs from the upper 40s to lower 50s northwest, to near 60 far southeast. Sunday, morning shower chances remain across the east as the system begins to exit the area. Highs should reach the lower 60s most areas. Mainly dry Sunday night into Monday as temporary upper ridging develops across the Central Plains. Chances for showers and thunderstorms return Monday night through Thursday of next week, as an upper trough in the western U.S. keeps gulf moisture in place across the region. Upper flow begins the period fairly zonal, then more southwesterly as the upper trough lifts northeast. Highs warm from the low 70s Monday, to the upper 70s to around 80 Tuesday through Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 631 PM CDT Thu May 17 2018 Thunderstorms will organize and move east across the area this evening and overnight. Areas of MVFR can be expected where thunderstorms occur. Otherwise some lower ceilings and MVFR conditions can be expected Friday morning prior to 18Z. Low level wind shear will also be a concern tonight as a southerly low level jet increases to 50 kt. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor
Hazardous weather outlook, May 17, 1:35 PM MDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 235 PM CDT Thu May 17 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-181945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 235 PM CDT Thu May 17 2018 /135 PM MDT Thu May 17 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are possible this evening across western Nebraska and the eastern Panhandle. The area of greatest concern will be west of an Ogallala to Merriman line. Large hail, damaging winds, frequent lightning, and heavy rainfall will all be possible. Additional thunderstorm development overnight may bring heavy rain, strong winds, and frequent lightning to much of the area. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Severe thunderstorms will again be possible Friday evening. The area of greatest concern will be south of an Alliance to Burwell line. Large hail, damaging winds, frequent lightning, and locally heavy rainfall will again be the main hazards. Heavy rainfall totaling 1 to 3 inches will be possible from now through Saturday night. Locally heavier amounts will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across the Western Sandhills and eastern Panhandle of Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| May 17, 7:45 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 60 min |
| May 17, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| May 17, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, Keith, McPherson | 49 min |
| May 17, 9:39 PM MDT | Special Weather Statement | LBF | Cherry, Hooker, Logan, McPherson, Thomas | 66 min |
| May 17, 10:20 PM MDT | Special Weather Statement | LBF | Arthur | 40 min |
| May 17, 10:38 PM MDT | Special Weather Statement | LBF | Garden | 52 min |
| May 17, 11:02 PM MDT | Special Weather Statement | LBF | Arthur | 43 min |
| May 17, 11:27 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 48 min |
| May 17, 11:40 PM MDT | Special Weather Statement | LBF | Boyd, Custer, Garfield, Holt, Loup, Rock | 50 min |
| May 18, 2:24 AM MDT | Flood Watch | LBF | Arthur, Custer, Deuel, Garden, Keith, Lincoln and 3 more | 40 hr |
| May 18, 2:48 AM MDT | Special Weather Statement | LBF | Garfield, Loup | 42 min |
| May 18, 8:07 AM MDT | River Flood Warning | LBF | Garden, Keith | 4 days |
| May 18, 8:07 AM MDT | River Flood Warning | LBF | Lincoln | 5 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.